Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 10, 2001, 2:06 AM CDT for Cuming County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2001, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 10, 2001, 2:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cuming County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
313 WUUS53 KOAX 100707 SVROMA NEC039-100730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 206 AM CDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA * UNTIL 230 AM CDT * AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WIND FROM 8 MILES NORTHEAST OF WISNER TO 17 MILES WEST OF WISNER...OR FROM 31 MILES EAST OF NORFOLK TO 14 MILES SOUTHEAST OF NORFOLK...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED... BEEMER WEST POINT DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4208 9673 4201 9698 4177 9700 4185 9656 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:45 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 1:45 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 145 AM CDT SUN JUN 10 2001 MAIN FCST CHALLENGES ARE TSRA THREAT AND TEMPS THRU THE PD. LINE OF TSRA FM SW MN TO NE NEB IS CONTG TO MOV SE INTO MDTLY UNSTABLE AIRMASS. IN ADDITION...TSRA HAVE DEVELOPED FURTHER S OVER S CNTRL NE IN MDTLY STG LOW LVL WAA ZONE. NLG PROFILER INDICATING 40KT LLJ ACROSS THE AREA FEEDING THE ACTIVITY. IN THE SHORT TERM THE MDLS ARE IN AGREEMENT INDICATING THAT THE LINE TO THE NW AND THE NEW DEVELOPMENT TO THE W WILL CONTINUE TO SHIFT ESE AND AFFECT MOST OF THE REMAINDER OF THE CWA INTO THE MID MORNING HRS. BEST SVR THREAT IS TO THE NE OF THE CWA...HOWEVER MARGINALLY SVR HAIL AND WNDS ARE PSBL FOR A CPL MORE HRS AFTER WHICH A GENERAL WEAKENENING TREND IS EXPECTED AS LLJ VEERS DURG THE MORNING. COORD WITH SPC AND WILL ALLOW CURRENT SVR WATCH TO EXPIRE AT 07Z THOUGH MARGINALLY SVR ACTIVITY MAY CONTINUE FOR A CPL MORE HRS. BEYOND THE SHORT TERM...TO QUESTION IS WHETHER ANY CONVECTION REDEVELOPS ALONG OUTFLOW BOUNDARIES THAT LINGER FROM CURRENT CONVECTIVE ACTIVITY. UPPER FORCING IS RATHER MINIMAL AND CAPPING WILL PROBABLY BE MORE SUBSTANTIAL AS UPPER HGHTS BLD BY LATE AFTN AND EARLY EVE. WL PROBABLY GO WITH A MORNING PD SCTD TSRA...THEN KEEP LOW POPS PER GOING FCST IN DURG THE AFTN HRS...SPCLY OVER THE SRN ZONES WHERE GREATEST INSTABILITY IS NOTED. TNGT...THE ETA PROGS A WEAK BOUNDARY OVER E CNTRL NE AND SW IA EARLY. AS CYCLOGENESIS BEGINS TO TAKE PLACE OVER SW SD IN RESPONSE TO SHRTWV ENERGY EJECTING NE OUT OF WY AND INTO THE WRN DKTS...THE BOUNDARY AND GREATEST INSTABILITY IS PROGGED TO SHIFT N INTO NE NEB LATER IN THE NIGHT. INCREASES LOW LVL WAA OVER THE CWA THRU THE NIGHT...BUT AGAIN UPPER RIDGE WILL BE OVER AREA AND CIN WILL BE INCREASING AS THE BOUNDARY LIFTS NWD. WILL GO WITH SML POPS OVR THE NRN PTNS OF THE CWA BUT LEAVE THE S DRY. ON MON...SFC WAVE IS PROGGED TO MOVE ACROSS SRN SD. WITH A CDFNT TRAILING SE INTO E CNTRL AND S CTNRL NE BY EVE. AS LLJ INCREASES MON EVENING...THE ETA IS QUITE BULLISH IN DEVELOPING SIGNIFICANT CONVECTIVE ACTIVITY OVER THE CWA. THE CIN WILL BE DEC THRU THE AFTN AND EVE HRS AS THE SHRTWV FLATTENS THE UPPER RIDGE...SO COMNVECTIVE DEVELOPMENT LOOKS QUITE PSBL. WILL GO WITH MDT POPS MON NIGHT. IN THE EXTENDED...THE AVN LIFTS THE FNTL BACK TO THE N TUES IN RESPONSE TO ADDL SHRTWV ENERGY DIGGING INTO THE WRN U.S. AND INCREASING AMPLIFICATION DOWNSTREAM OVER THE CNTRL PLNS. WILL KEEP THREAT OF TSRA PER GOING FCST FOR TUES AND WED...BUT WILL LIKELY BUMP UP TEMPS FOR WED AS COOLING TREND LIKELY TO BE DELAYED UNTIL THURS. .OMA...NONE. SKERRITT
In the hours before
Special weather statement, Jun 9, 8:55 PM CDT, 5 hours 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT SAT JUN 9 2001 STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS. WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
| Jun 10, 12:26 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 34 min |
| Jun 10, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 36 min |
| Jun 10, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Pierce | 47 min |
| Jun 10, 1:18 AM CDT | Tornado Warning | OAX | Antelope | 27 min |
| Jun 10, 1:42 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 48 min |
| Jun 10, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders, Seward | 42 min |
| Jun 10, 2:21 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 39 min |
| Jun 10, 2:21 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.